MAUDE Adverse Event Report: ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER; PICCOLO ANALYZER

ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER; PICCOLO ANALYZER
Model Number 1100-0000
Medical Device Problem Codes Device Emits Odor (1425); No Device Output (1435)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2019, abaxis received a call from the customer lab reporting an issue with analyzer sn: (b)(4) stating that the device was emitting a burning smell and that the display was freezing.No fire or injury was reported.The customer sent the device in for repair.During evaluation of the device, the reported problem was confirmed.The device failed to boot up when attempting to be powered on.The flash lamp failed for high coefficient of variance and there was no signal output.The compact flash card, flash lamp, optics assembly and fan filter were replaced to resolve the reported problem.The device was calibrated, cleaned thoroughly, passed all testing and was returned to the customer site where it remains.No further actions were required.This mdr is being submitted as a result of a three (3) year retrospective review of closed complaints abaxis performed as part of its commitment to correct the fda-483 observations received on (b)(6) 2019.There has been no reoccurrence regarding the issue of burning smoking with this device post repairs.
 
Event or Problem Description
The customer reported that the device is emitting a burning smell and that the display "freezes".
 
Additional Manufacturer Narrative
As part of a three-year retrospective review of complaints for the quality improvement process, calls were identified in which the customer experienced burning odor and/or smoke.There were no injuries related to the customer complaints received, based on the potential of burning smell/smoke to lead to a potential injury.Based on mdr regulations, abaxis reported these events due to: the likelihood of this malfunction to lead to an adverse event, although there was no evidence or reports of associated adverse events.Minimal detailed documentation related to the likelihood and cause of burning odor and smoke.As part of an investigation regarding the overall reported malfunction of a burning odor and/or smoking, risk assessment, and maude database search, zoetis has concluded that the burning odor/smoke overheating complaints are a low injury risk for the user or patient.The identified malfunctions have not caused or contributed to a death or serious injury nor does the data suggest that the device or a similar device marketed would be likely to cause or contribute to a death or serious injury if the malfunction were to reoccur.Zoetis will continue to monitor complaints for burning odor/smoking/overheating to determine if any new information is obtained and any change to the risks for patients or users of the piccolo xpress analyzer.If new information is obtained, new causes where risk has not been evaluated, potential of serious injury reported or identified, the site will follow the required process for mdr reporting and timeliness.

Brand Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Common Device Name
PICCOLO ANALYZER
Manufacturer (Section D)
ABAXIS, INC.
3240 whipple road
union city, ca
MDR Report Key10268096
Report Number2939693-2020-00074
Device Sequence Number3463922
Product Code JJG
UDI-Device IdentifierEABA110000001
UDI-Public+EABA110000001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K934592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1100-0000
Device Catalogue Number1100-0000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1